Aa
A
A
A
Close
Dermatology Community
53.6k Members
Avatar universal

Facial Rash


Basically about 2 weeks ago i noticed red, dry, scaly patches around the outside of my face and on my neck it then got worse and spread over my face and onto my eyelids. I went to the doctors as i thought i had a allergic reaction and he said it was due to tonsilitis. I have been taking antibiotics for over 1 week now and it has appeared to look better, although on my neck and eylids it is not getting any better, if anything it is redder and more scaly. The doctor did blood tests and nothing came back.

I also tried antihistamins for about 4 days before going to the doctors with no improvement.

Can anybody please help, it is embarrasing and looks awful. There are no other side effects- its not itchy or irritating just dry, scaly and red. Is there any products i could use to help? Since having this rash i havnt used makeup or anything else on my face just a bit or sorborlene cream.

I have quite rash prone skin. Is there any vitamins or things you can use to help your skin from the inside?

Any suggestions would be much appreciated!! Thanks guys
3 Responses
Avatar universal
You aren't clear as to if the MD you saw is your Family Md or not, but he/she has given the rash some treatment and you still have it. You don't say what kinds of labs were drawn, but did say nothing came back, which I guess means that they were negative. It is right for you to not put any makeup on until you know what is causing the rash. If it was my skin, I'd be seeing a Dermatology MD as they are trained in this specialty.
Avatar universal
Thanks for your help. I have been reffered to see a specialist although i have to wait 3 months which is a bit upsetting.
563773 tn?1374250139
MEDICAL PROFESSIONAL
Hello,
It can be due to seborrheic dermatitis. Seborrheic dermatitis is a common skin condition that causes flaky, dry, white to yellowish scales to form on oily areas esp under the nose or anywhere on face. Topical antifungals and mild steroids are the usual treatment and combination of the two can be used to treat stubborn patches. Oral antifungal drugs and immunomodulators such as tacrolimus and pimecrolimus are used in very severe cases. The other possibilities are of eczema, lupus erythematosus or dermatitis. Best would be to consult a dermatologist and get biopsy skin done to confirm the diagnosis.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.




Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions